Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 17, NWS Las Vegas, NV

March 16, 2008Inyo County, San Bernardino County, California; 4 counties in Nevada

NWS Las Vegas, NV issued this wind advisory at Mar 16, 2008, 3:09 AM PDT for Inyo County, San Bernardino County, California; 4 counties in Nevada. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2008, 3:09 AM PDT (10:09 UTC)
Expired
Mar 16, 2008, 8:00 PM PDT
In force
17 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 177 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 161009
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
309 AM PDT SUN MAR 16 2008

.A STRONG WINTER STORM MOVING THROUGH SOUTHERN CALIFORNIA AND INTO
WESTERN ARIZONA TODAY WILL RESULT IN A VARIETY OF WEATHER ACROSS
THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. ONE OF THE MAIN
CONCERNS FROM THIS SYSTEM WILL BE THE POTENTIAL FOR VERY STRONG
AND GUSTY NORTH WINDS ACROSS SOUTHEAST CALIFORNIA AND SOUTHERN
NEVADA.

NVZ018-019-161115-
/O.CAN.KVEF.HW.A.0011.080316T1800Z-080317T0300Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
309 AM PDT SUN MAR 16 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH
WIND WATCH FOR THE SPRING MOUNTAINS AND SHEEP RANGE.

ALTHOUGH STRONG AND GUSTY NORTH WINDS ARE STILL EXPECTED...THEY
ARE ACCOUNTED FOR BY THE WINTER STORM WARNING CURRENTLY IN EFFECT.
THE STRONGEST WINDS WILL OCCUR IN AREAS OF THE SHEEP RANGE WHICH
ARE TYPICALLY PRONE TO NORTH WINDS.

$$

CAZ519>522-NVZ014-161900-
/O.UPG.KVEF.HW.A.0011.080316T1800Z-080317T0300Z/
/O.NEW.KVEF.HW.W.0008.080316T1009Z-080317T0300Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER
309 AM PDT SUN MAR 16 2008

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR INYO COUNTY CALIFORNIA AND ESMERALDA AND CENTRAL NYE
COUNTIES IN NEVADA...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS
EVENING. THIS REPLACES THE HIGH WIND WATCH WHICH HAD BEEN IN
EFFECT.

A STRONG WINTER STORM WILL BRING NORTH WINDS OF 30 TO 40 MPH WITH
GUSTS TO 60 MPH TODAY. THE STRONGEST WINDS ARE EXPECTED TO OCCUR
IN NORTH SOUTH ORIENTED VALLEYS SUCH AS THE OWENS VALLEY AND DEATH
VALLEY. THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND DIFFICULT
DRIVING CONDITIONS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND
OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE
WINDS...ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS.

$$

CAZ523>526-NVZ015-017-161900-
/O.UPG.KVEF.HW.A.0011.080316T1800Z-080317T0300Z/
/O.NEW.KVEF.WI.Y.0017.080316T1009Z-080317T0300Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS...CALIENTE...PIOCHE...PANACA...
HIKO...ALAMO...RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY
309 AM PDT SUN MAR 16 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR MUCH OF SAN BERNARDINO COUNTY CALIFORNIA AND WESTERN
CLARK COUNTY...SOUTHERN NYE COUNTY...AND LINCOLN COUNTY
NEVADA...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THIS
REPLACES THE HIGH WIND WATCH WHICH HAD BEEN IN EFFECT.

A STRONG WINTER STORM WILL BRING WEST TO NORTHWEST WINDS OF 20 TO
30 MPH WITH GUSTS NEAR 45 MPH OVER MUCH OF SAN BERNARDINO COUNTY
TODAY...AND NORTH WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH TO
PORTIONS OF SOUTHERN NEVADA. LOCALLY STRONGER WINDS CAN BE
EXPECTED IN VALLEYS AND CANYONS ORIENTED WITH THE WIND. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ016-020-022-161900-
/O.UPG.KVEF.HW.A.0011.080316T1800Z-080317T0300Z/
/O.NEW.KVEF.WI.Y.0017.080316T1009Z-080317T0300Z/
NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...MESQUITE...OVERTON...MOAPA...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM...
JEAN...SEARCHLIGHT...CAL-NEV-ARI
309 AM PDT SUN MAR 16 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE LAS VEGAS VALLEY AS WELL AS SOUTHERN AND
NORTHEASTERN PORTIONS OF CLARK COUNTY...WHICH IS IN EFFECT UNTIL
8 PM PDT THIS EVENING. THIS REPLACES THE HIGH WIND WATCH WHICH
HAD BEEN IN EFFECT.

A STRONG WINTER STORM MOVING ACROSS THE AREA TODAY WILL BRING
NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH. THE
STRONGEST WINDS ARE EXPECTED NEAR MOUNTAIN GAPS AND PASSES...SUCH
AS YUCCA GAP ON HIGHWAY 95 JUST NORTH OF LAS VEGAS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

MORGAN
2 follow-up statements
000 
WWUS75 KVEF 161930
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1230 PM PDT SUN MAR 16 2008

.A STORM MOVING FROM NORTHWEST ARIZONA AND INTO SOUTHERN UTAH THIS
AFTERNOON HAS PROVIDED A VARIETY OF WEATHER ACROSS THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT. THE MAIN IMPACT FOR THE REGION WILL
BE STRONG AND GUSTY NORTH WINDS ACROSS INYO...ESMERALDA...AND
CENTRAL NYE COUNTIES THIS AFTERNOON AND EVENING.

CAZ519>522-NVZ014-170300-
/O.CAN.KVEF.HW.W.0008.000000T0000Z-080317T0300Z/
/O.EXA.KVEF.WI.Y.0017.000000T0000Z-080317T0300Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER
1230 PM PDT SUN MAR 16 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS REPLACED THE HIGH
WIND WARNING WITH A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM
PDT THIS EVENING. 

NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 50 MPH
WILL PERSIST FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY
EVENING. LOCALLY STRONGER WINDS CAN BE EXPECTED IN NORTH...SOUTH
ORIENTED CANYONS.

$$

CAZ523>526-NVZ016-017-020-022-162030-
/O.CAN.KVEF.WI.Y.0017.000000T0000Z-080317T0300Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM...
JEAN...SEARCHLIGHT...CAL-NEV-ARI
1230 PM PDT SUN MAR 16 2008

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE WIND
ADVISORY.

THE STORM SYSTEM HAS BEEN SLOW TO MOVE TO THE EAST...KEEPING MUCH
OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA IN A BELT OF WEAKER
SURFACE PRESSURE GRADIENTS. HOWEVER...NORTH TO NORTHWEST WINDS OF
15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE DURING THE
AFTERNOON AND INTO THE EARLY EVENING.

$$

NVZ015-170300-
/O.CON.KVEF.WI.Y.0017.000000T0000Z-080317T0300Z/
LINCOLN COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
1230 PM PDT SUN MAR 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

NORTH WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH WILL CONTINUE
OVER MUCH OF LINCOLN COUNTY THIS AFTERNOON AND INTO THIS EVENING.
SURFACE PRESSURE GRADIENTS AND THE WIND WILL THEN WEAKEN TONIGHT.
LOCALLY STRONGER WINDS CAN BE EXPECTED IN VALLEYS AND CANYONS
ORIENTED WITH THE WIND.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KVEF 170300
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
800 PM PDT SUN MAR 16 2008

CAZ519>522-NVZ014-015-170400-
/O.EXP.KVEF.WI.Y.0017.000000T0000Z-080317T0300Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER...
CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL
800 PM PDT SUN MAR 16 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

THE STRONGEST WINDS HAVE PASSED HOWEVER SUSTAINED NORTH WINDS
WILL REMAIN BETWEEN 15 AND 25 MPH TONIGHT AS A STRONG AREA OF LOW
PRESSURE GRADUALLY SHIFTS EAST ACROSS ARIZONA TONIGHT.

$$

PIERCE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 15, 10:28 PM PDT, 4 hours 41 minutes earlier.

Area forecast discussion, Mar 15, 10:28 PM PDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1028 PM PDT SAT MAR 15 2008

.SYNOPSIS...A STRONG PACIFIC STORM MOVING SOUTH ALONG THE CALIFORNIA
COAST WILL SHIFT INTO THE MOJAVE DESERT TONIGHT AND THEN MOVE INTO
ARIZONA BY LATE SUNDAY. THIS WILL RESULT IN WIDESPREAD RAIN AND SNOW
SHOWERS WITH LOCALLY HEAVY SNOW IN THE SOUTHERN NEVADA MOUNTAINS
LATE TONIGHT AND SUNDAY. IN ADDITION LOCAL GUSTY WINDS WILL BE SEEN
TONIGHT...WITH THE POTENTIAL FOR STRONG AND GUSTY WINDS ACROSS MUCH
OF THE AREA ON SUNDAY. COOLER TEMPERATURES WILL ALSO BE SEEN ON
SUNDAY. DRIER AND WARMER CONDITIONS WILL RETURN TO THE AREA NEXT
WEEK.
&&

.UPDATE...COLD CORE OF UPPER TROUGH OFF THE SOUTHERN CALIFORNIA
COAST THIS EVENING. MODEL HEIGHT FALL DATA INDICATED GREATEST
HEIGHT FALLS TONIGHT ARE OVER THE LOWER COLORADO RIVER VALLEY AND
NORTHWEST MEXICO. SYSTEM LACKING ANY SIGNIFICANT MOISTURE TAP AS IPW
SENSORS AT ESSEX AND KINGMAN EARLIER SHOWED PRECIPITABLE WATER
VALUES BETWEEN 0.30-0.40 INCHES. SATELLITE/RADAR SHOWS DEFORMATION
AXIS RUNNING FROM LINCOLN COUNTY SOUTHWEST INTO WESTERN SAN
BERNARDINO COUNTY. SURFACE DEWPOINTS ARE FINALLY ON THE RISE BUT
HAVE ONLY BEEN GETTING REPORTS OF LIGHT RAIN OR SNOW DEPENDING ON
THE ELEVATION UNDER THIS BAND ALL EVENING. OTHER AREA OF ENHANCE
RETURNS AND COOLER ECHO TOPS OVER NORTHWEST ARIZONA ONLY PRODUCING
SPRINKLES AT MOST AS WELL. DEFORMATION AXIS WILL REMAIN FOCUS OF
LIGHT SHOWERS THE REST OF TONIGHT AND ORIENTATION OF AXIS WILL
BECOME ALIGNED NORTH-SOUTH ACROSS WESTERN LINCOLN...WESTERN
CLARK...SOUTHERN NYE AND CENTRAL SAN BERNARDINO COUNTIES BY SUNDAY
MORNING. NORTHEAST UPSLOPE FLOW ACROSS THE SPRING MOUNTAIN COULD
ENHANCE SNOW ACCUMULATIONS BETWEEN 12Z AND 18Z SUNDAY SO LEFT WINTER
STORM WARNING UP. CANCELLED WINTER WEATHER ADVISORY FOR LINCOLN
COUNTY AS DEFORMATION AXIS WILL GRADUALLY WEAKEN OVERNIGHT. MAIN
MESSAGE FROM SYSTEM WILL BE COOLER TEMPERATURES SUNDAY AND GUSTY
NORTH WINDS DEVELOPING BEHIND SYSTEM AS SURFACE HIGH PRESSURE CENTER
BUILDING INTO THE NORTHERN GREAT BASIN.
&&

.PREV DISCUSSION...255 PM PDT SAT MAR 15...UPPER LOW CENTERED OVER
THE CENTRAL CALIFORNIA COAST AS OF 21Z SATURDAY TO CONTINUE DIGGING
SOUTH BEFORE TURNING EAST BY SUNDAY MORNING. TROUGH AXIS TO BE
CENTERED OVER THE EASTERN PORTION OF SOUTHERN NEVADA BY 12Z SUNDAY
WITH LOW CENTER SOUTH THE THE LAS VEGAS VALLEY. NAM AND GFS IN GOOD
AGREEMENT THROUGH THIS SHORT TERM PERIOD BUT THEN DIVERGE AS NAM
CONTINUES TO EJECT LOW MORE TO THE NORTHEAST AND FASTER THAN THE GFS
WHICH LEADS TO A LOWER CONFIDENCE IN SUNDAY AND SUNDAY NIGHT
FORECAST. CURRENT FORECAST TRENDS HAVE TRENDED TOWARDS THE GFS AND
WILL CONTINUE WITH THIS. THUS TROUGH TO LINGER OVER NORTHWEST
ARIZONA THROUGH MUCH OF SUNDAY BEFORE SHIFTING EAST OUT OF THE AREA
SUNDAY NIGHT WITH DRY NORTHERLY FLOW ACROSS THE CWA ON MONDAY.
CONCERNS CONTINUE TO BE WINDS AND LOCALLY HEAVY SNOWFALL FROM THIS
SYSTEM. WINDS TODAY DID NOT CONTINUE ACROSS THE SAN BERNARDINO
DESERTS AS EARLIER THOUGHT AND HAVE CANCELLED THE WIND ADVISORY
EARLIER. HOWEVER SOUTHWEST FLOW AHEAD OF THE STORM PRODUCING GUSTY
WINDS ACROSS MOHAVE COUNTY AND WILL NEED TO MONITOR THROUGH THE
EVENING. AS SYSTEM SHIFTS EAST... SURFACE GRADIENT TO INCREASE ON
SUNDAY AND NORTHERLY FLOW ON BACK SIDE OF TROUGH TO CONTINUE TO
BRING THE POTENTIAL FOR STRONG AND GUSTY WINDS TO MUCH OF THE AREA.
FORECAST SURFACE GRADIENTS AT 18Z SUNDAY BETWEEN RENO AND LAS VEGAS
NOW UP TO BETWEEN 14-16MB WHICH IS 4-6MB HIGHER THAN THAT ON FRIDAY.
LOCAL RULE OF THUMB FOR LAS VEGAS IS WIND GUSTS TO OVER 50MPH WITH
THIS GRADIENT...WHILE NORTH/SOUTH VALLEYS LIKELY TO GET HIGHER. WILL
CONTINUE WITH THE HIGH WIND WATCH AND ALSO INCLUDE THE EXTREME
SOUTHERN PORTION OF NEVADA. RADAR INDICATING INCREASING SHOWER
SHOWER ACTIVITY ALONG THE WESTERN BORDER WITH FAVORED COLL/NORTHEAST
QUADRANT OF THE LOW BEGINNING TO FILL IN ALSO. AS LOW TRACKS TO THE
SOUTH OF THE LAS VEGAS VALLEY... EAST FLOW AROUND THE LOW TO BRING
GOOD UPSLOPE CONDITIONS INTO THE SPRING MOUNTAINS AFTER MIDNIGHT AND
LASTING THROUGH AT LEAST SUNDAY MORNING. HAVE UPGRADED WINTER STORM
WATCH TO A WARNING FOR THIS PERIOD...ESPECIALLY HIGHER ELEVATIONS.
BOTH NAM/GFS HAVE DECREASED THE AMOUNT OF PRECIPITATION FOR LINCOLN
COUNTY...AS TRACK OF SYSTEM A BIT FURTHER SOUTH...HOWEVER WINTER
WEATHER ADVISORY STILL LOOKS GOOD. CONCERN FOR NORTHERN MOHAVE
COUNTY FOR SUNDAY AFTERNOON AS DECREASE STABILITY TO BRING ISOLATED
THUNDERSTORMS TO THE AREA...BUT FOR NOW DO NOT FEEL SNOW AMOUNTS
WILL JUSTIFY A WATCH OR WARNING...THUS WILL MONITOR FOR NOW. TEMPS
HAVE DROPPED 5-10 DEGREES FROM THE HIGHS ON FRIDAY AND WILL LIKELY
SEE A FEW MORE DEGREES OF COOLING ON SUNDAY. WITH SYSTEM MOVING OUT
OF THE AREA BY MONDAY MORNING...WARMING/DRYING TO TAKE PLACE WHICH
LEADS INTO THE LONG TERM.

.LONG TERM...TUESDAY MORNING BEGINS WITH RIDGING BUILDING IN THE
WAKE OF THE DEPARTING WEEKEND STORM AND THE START OF A WARMING
TREND. SOME DIFFERENCES BEGIN SHOWING IN THE EXTENDED WEDNESDAY
ONWARDS. GFS OPERATIONAL GOES WITH A MORE ZONAL FLOW WEDNESDAY ON
WHILE THERE ARE SEVERAL MEMBERS OF THE ENSEMBLE THAT HAVE A TROUGH
MOVE THROUGH THURSDAY. THE 15/00Z ECMWF WENT THIS WAY AS WELL WHILE
THE 12Z RUN LESSENED ITS AMPLITUDE. WENT WITH THIS LAST IDEA AS IT
WAS CLOSE THE THE ENSEMBLE MEMBERS AS WELL. THIS DOES NOT
NECESSITATE MUCH CHANGE IN THE PREVIOUS FORECAST AND GET THE VERY
POPS IN THE NORTH WHERE MODELS PUT THE MOISTURE LATER IN THE WEEK.
OVERALL MADE ONLY MINOR CHANGES TO PREVIOUS FORECAST AS THE CHANGE
IN EXPECTED PATTERN WILL HAVE LITTLE EFFECT ON SENSIBLE WEATHER.
&&

.AVIATION...FOR MCCARRAN...COLD CORE UPPER LOW WILL MOVE INTO THE
LOWER COLORADO RIVER VALLEY TONIGHT AND ACROSS WESTERN ARIZONA
SUNDAY. THE 06Z TAF IS BEST ESTIMATE ON TIMING AND STRENGTH OF WINDS
SHIFTING TO THE NORTH. LATE TONIGHT AND INTO SUNDAY BRINGS IN AN
ACTIVE WEATHER PERIOD WITH CEILINGS POSSIBLY DROPPING TO 4000 FT
WITH ISOLATED RAIN SHOWERS. CAN NOT RULE OUT AN ISOLATED
THUNDERSTORM AS WELL SINCE THE ATMOSPHERE WILL BE UNSTABLE BUT
PROBABILITY IS NOT HIGH ENOUGH TO JUSTIFY INCLUSION IN TAF.
ALL APPROACH CORRIDORS WILL SEE THE LOW CEILINGS...TURBULENCE DUE TO
STRONG WINDS...SNOW AND RAIN...AND LIKELY ICING CONDITIONS.
CONDITIONS AT KLAS AND THE CORRIDORS WILL SHOW IMPROVING CONDITIONS
FROM WEST TO EAST SUNDAY AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA....AND SOUTHEAST
CALIFORNIA...A MIX OF WEATHER CONDITIONS WILL IMPACT THE AREA THIS
EVENING ONWARDS INCLUDING WINDS... TURBULENCE... PRECIPITATION...
THUNDER...LOW CEILINGS...AND SO FORTH. COLD CORE UPPER LOW WILL MOVE
INTO THE LOWER COLORADO RIVER TONIGHT AND WESTERN ARIZONA SUNDAY.
LATER TONIGHT WINDS WILL SHIFT TO THE NORTHWEST SOME NORTH/SOUTH
VALLEYS SUCH AS THE OWENS AND DEATH VALLEYS GUSTY TO 45 KNOTS SUNDAY
MORNING. LOW CEILINGS AND ASSOCIATED RAIN/SNOW SHOWERS WILL BE WIDE
SPREAD LATE TONIGHT AND SUNDAY MORNING ONWARDS AS THE UPPER LEVEL
LOW MOVES OVER THE AREA. THUNDERSTORMS CAN NOT BE RULED OUT UNDER
THE UNSTABLE ATMOSPHERE WITH THE MOST FAVORED AREAS BEING SAN
BERNARDINO...SOUTHERN CLARK...AND MOHAVE COUNTIES. CONDITIONS WILL
IMPROVE QUICKLY SUNDAY EVENING FROM WEST TO EAST AS THE LOW MOVES
AWAY THE AREA.

TAF FOR DRA WILL BE NIL DUE TO THE POTENTIAL FOR INCLEMENT WEATHER
AND NO OBSERVATIONS DUE TO POWER OUTAGE AT THE ASOS SITE/NO BACKUP
OBS. UNKNOWN WHEN OBSERVATIONS WILL BE RESTORED ATTM.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING ZONES 18 AND 19 FROM 11 PM PDT THIS
     EVENING THROUGH 5 PM SUNDAY AFTERNOON.
     HIGH WIND WATCH ZONES 14>16...17>20 AND 22 FOR SUNDAY MORNING
     THROUGH SUNDAY EVENING.
AZ...NONE.
CA...HIGH WIND WATCH ZONES 519>526 FOR SUNDAY MORNING THROUGH
     SUNDAY EVENING.
&&

PIERCE/JENSEN/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 15, 5:56 AM PDT, 21 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
556 AM PDT SAT MAR 15 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-160700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
556 AM PDT SAT MAR 15 2008 /556 AM MST SAT MAR 15 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A LARGE PACIFIC STORM WILL MOVE INTO THE AREA TODAY AND LINGER
THROUGH THE WEEKEND...PRODUCING A VARIETY OF HAZARDOUS WEATHER. A
WINTER WEATHER ADVISORY IS IN EFFECT FOR LINCOLN COUNTY THIS
AFTERNOON AND TONIGHT...AND A WIND ADVISORY IS IN EFFECT FOR THE
WESTERN MOJAVE DESERT AND MORONGO BASIN THIS AFTERNOON AND
EVENING. FOR MORE DETAILS ON THE WINTER WEATHER ADVISORY...PLEASE
REFER TO PRODUCT RNOWSWVEF. FOR MORE DETAILS ON THE WIND
ADVISORY...PLEASE REFER TO PRODUCT RNONPWVEF.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS WEATHER WILL CONTINUE ON SUNDAY AS THE STORM LINGERS
OVERHEAD. THE WINTER WEATHER ADVISORY CONTINUES FOR LINCOLN COUNTY
THROUGH SUNDAY MORNING...THE WINTER STORM WATCH CONTINUES FOR THE
SOUTHERN NEVADA MOUNTAINS THROUGH SUNDAY AFTERNOON...AND A HIGH
WIND WATCH IS IN EFFECT FOR MUCH OF SOUTHEAST CALIFORNIA AND
PORTIONS OF SOUTHERN NEVADA FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. GUSTY NORTH WINDS MAY LINGER DOWN THE COLORADO RIVER
VALLEY ON MONDAY...THEN THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER IS LOW TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

MORGAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:09 AM PDTHigh Wind WarningVEFInyo9 hr

Nearby

Wind Advisories in Nevada, 2008Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.